Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I would like a simpler life.
Oct 8, 2004

Hello, I have been taking Crixivan, Zerit, and Epivir for 7 years now. My T-cell count has remained in the 400 range for 3 years now, and the virus count in undetectable. I also have to take Niaspan and Tricor for triglycerides. I am also on a calcium blocker for my blood pressure. As you can see I'm on a lot of meds. Can someone suggest a simpler regimen? I find myself losing track on occasion. I also would like to stop taking the Zerit, because of the wasting I've experienced.

Response from Dr. Lee

You would seem to have several options for switching if this is your first regimen. For example, you could switch out the Zerit and replace with Retrovir (available in a combo with Epivir called Combivir = 1 pill every 12 hours), or switch out to Viread or Abacavir (which are both available in once daily dosing and can be combined with a once daily Epivir or Emtriva). There are several protease inhibitor choices to reduce the number of pills and times for dosing. THe simplest switch may be to boost the Crixivan with Norvir, thereby reducing the dose of Crix and enabling you to take the meds every twelve hours with or without food rather than every eight on an empty stomach. There are several other protease inhibitor choices, including some that are once daily or twice daily with reduced pill numbers. I suggest you have a long talk with your doc.

Be well.



Previous
I have changed Medicine and Viral Load is Worse.
Next
Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement